Alert archive / Maryland / Flash Flood Warnings in 2011

Flash Flood Warning 162, NWS Baltimore/Washington

September 11, 2011Howard County, Maryland

NWS Baltimore/Washington issued this flash flood warning at Sep 11, 2011, 5:02 PM EDT for Howard County, Maryland. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2011, 5:02 PM EDT (21:02 UTC)
Expired
Sep 11, 2011, 5:46 PM EDT
In force
44 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

County Howard County, MD

The radar

The Sterling radar (KLWX), 63 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 485 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
485 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

306 
WGUS51 KLWX 112102
FFWLWX
MDC027-112300-
/O.NEW.KLWX.FF.W.0162.110911T2102Z-110911T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
502 PM EDT SUN SEP 11 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN HOWARD COUNTY IN CENTRAL MARYLAND...

* UNTIL 700 PM EDT

* AT 455 PM EDT...HEAVY RAIN WAS AGAIN FALLING OVER EASTERN HOWARD
  COUNTY. WATER SHOULD RISE QUICKLY. OVER AN INCH OF RAIN HAS BEEN 
  REPORTED OUTSIDE OF SCAGGSVILLE. ONE TO TWO INCHES TOTAL WILL BE
  POSSIBLE IN SOME AREAS OF EASTERN HOWARD COUNTY. 

* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
  INCLUDE COLUMBIA...SCAGGSVILLE... AND ELKRIDGE.

FLASH FLOOD PRONE AREAS WHICH WILL BE AFFECTED INCLUDE...
  AVOCA AVENUE AT RED HILL BRANCH...
  STEPHENS ROAD AT BIRKENHEAD COURT...
  OLD COLUMBIA ROAD AT ROCKY CREEK DRIVE...
  VOLLMERHAUSEN ROAD AT THE LITTLE PATUXENT RIVER...

DO NOT DRIVE THROUGH AREAS WHERE WATER COVERS THE ROAD. DO NOT ALLOW
YOUR CHILDREN TO PLAY NEAR FLOODED AREAS. WATER WILL RISE QUICKLY IN 
LOW AREAS.

LAT...LON 3925 7680 3922 7672 3913 7684 3914 7693

$$
STRONG
1 follow-up statement
648 
WGUS71 KLWX 112146
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
546 PM EDT SUN SEP 11 2011

MDC027-112154-
/O.CAN.KLWX.FF.W.0162.000000T0000Z-110911T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWARD MD-
546 PM EDT SUN SEP 11 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN HOWARD
COUNTY...

HEAVY RAIN HAS EXITED THE AREA. OVER AN INCH OF RAIN WAS REPORTED IN 
THE WARNING AREA.  MINOR STREET FLOODING WAS REPORTED AT ROUTE 175 
AND DOBBIN ROAD...BUT HAS SINCE RECEDED.

ANY FLOODING REPORTS FROM EARLIER THIS AFTERNOON CAN BE RELAYED TO THE 
NATIONAL WEATHER SERVICE.

LAT...LON 3924 7680 3922 7672 3913 7684 3914 7693

$$
STRONG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 2:58 PM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Sep 11, 2:58 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
258 PM EDT SUN SEP 11 2011

.SYNOPSIS...
WEAK SURFACE LOW PRESSURE WILL REMAIN NEARLY STATIONARY IN THE
REGION THROUGH TUESDAY. A COLD FRONT WILL CROSS THE REGION
WEDNESDAY EVENING BEFORE CANADIAN HIGH PRESSURE BUILDS LATE IN
THE WEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
CONDITIONS CHANGING QUICKLY ACROSS THE MID-ATLC REGION...WITH A
NUMBER OF SHOWERS AND SHORT-LIVED THUNDERSTORMS. THE NRN VA BLUE
RIDGE HAS BEEN ONE MAIN FOCUS OF INITIATION AS NEAR-TERM GUIDANCE
HAS BEEN PREDICTING. A NUMBER OF OTHER CELLS HAVE BEEN DEVELOPING
ACROSS THE REGION...WITH SOME TRAINING EVIDENT. THIS WILL BE A
CONCERN OVER THE COURSE OF THE AFTN/EVE HRS...EVEN WITH WEAKER
RADAR RETURNS...GIVEN THE LOW FLASH FLOOD GUIDANCE THAT EXISTS
OVER PORTIONS OF THE AREA. ENOUGH INSTABILITY EXISTS FOR A FEW
SVR STORMS WITH DAMAGING WIND AND HAIL.

THE APPROACH OF A COMPACT UPPER VORT MAX WILL AID IN FORCING SOME
STRONGER CELLS AS WE HEAD INTO THE LATE AFTN/EVE HRS. RECENT HI-
RES NAM RUNS HAVE TARGETED NRN AND NERN MD FOR THE STRONGEST
ACTIVITY...SO LIKELY POPS COVER THIS REGION AND SURROUNDING AREAS
OF NRN VA. OUTSIDE OF THE METRO AREAS...EXPECTING SCATTERED TO
ISOLATED CONVECTION OVER THE NEXT SEVERAL HRS. BESIDES A HANDFUL
OF STRONG/SVR STORMS...ISOLATED/LOCALIZED FLASH FLOODING THE MAIN
WX CONCERNS WITH THIS ACTIVITY FOR THE REST OF TODAY.

TEMPS HAVE ABOUT HIT THEIR PEAK...CLIMBING JUST INTO THE L80S AS
SKIES FILL IN WITH CUMULUS. SFC DEWPOINTS WILL BE MAINTAINED IN
THE L-M60S...LESSER VALUES WEST OF THE BLUE RIDGE. OVERNIGHT LOWS
OUT WEST WILL DROP INTO THE 50S BECAUSE OF THIS...WHILE THE ERN
HALF OF THE CWA WILL SEE TEMPS GRADUALLY DECREASE TOWARD THE
L-M60S OVERNIGHT.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
SHRTWV TROF RESPONSIBLE FOR AFTN TSTMS ON MON WILL VACATE QUICKLY
MON NGT. PD FROM MON NGT THRU TUE NGT SHUD RMN DRY AS FCST AREA
WILL BE LOCATED BTWN UPR WAVES WITH NO APPRECIABLE SFC BNDRYS TO
FOCUS CNVCTV DVLPMT. A TERRAIN-INDUCED TSTM CANNOT BE RULED OUT...
BUT CVRG OF ANY SUCH TSTMS WILL BE MINIMAL. MAXIMA WILL BE IN LOW-
MID 80S...MINIMA IN UPR 50S-MID 60S.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
CDFNT ASSOCIATED WITH MON-TUE SHRTWV TROF WILL STALL IN SWRN PA AS
ITS UPPER SUPPORT WANES. STG UPR LOPRES WILL DIG SEWD INTO GRTLKS
RGN BY WED MRNG AND WILL PROVIDE NEXT OPPORTUNITY FOR PCPN AS
STALLED CDFNT BCMS ASSOCIATED WITH THIS NEW SYSTEM.

PRE-FRONTAL SFC TROF WILL MOVE INTO FCST AREA WED AFTN AND COULD
PROVIDE SUFFICIENT CNVGNC FOR ISOLD TO SCT CNVCTN. CDFNT WILL
OVERTAKE SFC TROF BY WED EVE AND WILL CROSS THRU RGN WHEN
STABILITY WILL BE ON THE INCR. THUS...ONLY LOW POPS MAINTAINED WED
NGT.

EXPANSIVE HIPRES WILL BUILD IN THE WAKE OF THE BNDRY AND WILL
CONTROL MID-ATLC WX FOR RMNDR OF THE WKEND. A COOLER AND DRIER AMS
WILL SUPPLANT THE WARM AND MOIST AMS OF EARLIER IN THE WK...WITH
AUTUMN-LIKE MAXIMA IN THE 60S AND LOWS IN THE 40S COMMON.

FRONTAL BNDRY WILL STALL TO THE S OF FCST AREA. WARM AIR ADVCTN
ALONG AND N OF STALLED BNDRY MAY SUPPORT LGT RAIN ACRS FAR SRN
ZONES LATE IN THE WK.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
LOW STRATUS HAS FINALLY DISSIPATED OVER NERN MD /KBWI-KMTN/ JUST
IN TIME FOR A NUMBER OF SHOWERS AND TSTMS TO BEGIN DEVELOPING OFF
TO THE WEST...MOVING ENE. ISOLATED CONVECTION WILL BE THE MAIN
CONCERN OVER THE NEXT SEVERAL HRS...BEGINNING AS A HANDFUL OF
CELLS AND POSSIBLY BECOMING MORE ORGANIZED TOWARD THE EVE HRS.
EACH OF THE AREA AIRPORTS MAY SEE A BRIEF PERIOD WHERE THEY ARE
AFFECTED DIRECTLY OR NEARBY FROM TSTM ACTIVITY...SO TEMPO GROUPS
ARE IN THE CURRENT TAF CYCLE.

THIS ACTIVITY SHOULD DISSIPATE WITHIN A COUPLE OF HRS AFTER SUNSET
AS IT MOVES TOWARD THE CHESAPEAKE BAY AND AREAS TO THE EAST. SKIES
WILL GRADUALLY CLEAR OUT...AND AREAS OF FOG ARE EXPECTED TO
DEVELOP...ESPECIALLY WHERE RAIN FELL EARLIER.

MORE MID CLOUDS WILL BEGIN TO STREAM IN FROM THE WEST ON MON
AFTN...WITH ONLY ISOLATED SHOWERS EXPECTED ACROSS THE REGION.

GENLY LGT SWLY WINDS XPCD AT ALL TERMINALS MON NGT-WED NGT. TSTMS
PSBL WED AFTN ALONG PRE-FRONTAL TROF...BUT CVRG LKLY TO BE SCT IN
NATURE. CDFNT CROSSES ALL TERMINALS WED NGT...WITH NLY FLOW AND
SFC HIPRES ARRIVING IN ITS WAKE.

&&

.MARINE...
LIGHT WINDS OVER THE WATERS...MAINLY FROM A WEAK ELY DIRECTION
AFTER A CLOUDY MORNING. SCATTERED CUMULUS DEVELOPING ACROSS THE
MARINE ZONES WITH A FEW SHOWERS AND STORMS NEARING THE NRN BAY.
MORE ACTIVITY WILL DEVELOP LATE THIS AFTN/EVE WITH SMW AND MWS-
THRESHOLD WIND GUSTS POSSIBLE.

GENLY LGT SWLY WINDS XPCD ON WATERS MON NGT-WED NGT. CDFNT CROSSES
THE WATERS LATE WED NGT. NLY FLOW IN ITS WAKE MAY CHANNEL IN MD
CHSPK BAY. IN ADDITION...COLD AIR ADVCTN ATOP RELATIVELY WARM
WATERS WILL LEAD TO MIXING OF BNDRY LYR AND INCRGLY GUSTY WINDS.
SMALL CRAFT ADZY MAY BE NEEDED THU AFTN THRU MUCH OF THE WKEND.

&&

.HYDROLOGY...
MDT FLOODING CONTINUES ALONG THE SUSQUEHANNA RVR IN HARFORD COUNTY
EARLY THIS MORNING. WATER LVLS WILL CONT TO DECR...FALLING BLW FLOOD
STAGE ON MON.

TSTMS XPCD TO INCR IN CVRG THIS AFTN AND EVE...LKLY IMPACTING
AREAS THAT HAVE ACQUIRED SGFNT RAINFALL DURG THE LAST WK. FLASH
FLOOD WATCH HAS BEEN CONTD THRU LATE TNGT AS A RESULT OF FCSTD
TSTMS.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MDZ004>007-
     009>011-013-014-016>018.
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ052>055-
     057.
WV...NONE.
MARINE...NONE.

&&

GMS/KRAMAR
Hazardous weather outlook, Sep 11, 2:33 PM EDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
233 PM EDT SUN SEP 11 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
121000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
233 PM EDT SUN SEP 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
A FEW STORMS COULD BECOME SEVERE AND WILL BE CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WIND GUSTS.

THUNDERSTORMS ALSO COULD PRODUCE HEAVY RAINFALL...WHICH MAY LEAD
TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE
OUTLOOK AREA FROM 12 PM TO MIDNIGHT.

MINOR TO MODERATE RIVER FLOODING IS EXPECTED ALONG THE
SUSQUEHANNA RIVER IN HARFORD COUNTY MARYLAND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MINOR RIVER FLOODING IS EXPECTED TO CONTINUE THROUGH MONDAY ALONG
THE SUSQUEHANNA RIVER IN HARFORD COUNTY MARYLAND.

A SMALL CRAFT ADVISORY MAY BE NEEDED THURSDAY THROUGH SATURDAY
FOR PORTIONS OF THE WATERS IN THE WAKE OF A COLD FRONT PASSAGE.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
EVENING.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-121000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
233 PM EDT SUN SEP 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
ALONG AND EAST OF THE BLUE RIDGE MOUNTAINS. A FEW STORMS COULD
BECOME SEVERE AND WILL BE CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WIND GUSTS.

THUNDERSTORMS ALSO COULD PRODUCE HEAVY RAINFALL...WHICH MAY LEAD
TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FROM 12 PM TO
MIDNIGHT EAST OF A LINE FROM FREDERICKSBURG VIRGINIA TO FREDERICK
MARYLAND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
EVENING.

KRAMAR

In the hours before

Local storm report, Sep 11, 3:38 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
338 PM EDT SUN SEP 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             1 SW GLEN BURNIE        39.15N  76.61W
09/11/2011  E0.75 INCH       ANNE ARUNDEL       MD   TRAINED SPOTTER

            INTERSECTION OF RT 1 AND AQUAHART ROAD

&&

EVENT NUMBER LWX1101896

LISTEMAA
Special weather statement, Sep 11, 3:45 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
345 PM EDT SUN SEP 11 2011

MDZ003-VAZ042-WVZ053-112015-
WASHINGTON MD-LOUDOUN VA-JEFFERSON WV-
345 PM EDT SUN SEP 11 2011

...GROWING THUNDERSTORM TO AFFECT JEFFERSON COUNTY...THE SOUTHEASTERN
TIP OF WASHINGTON COUNTY...AND NORTHWEST LOUDOUN COUNTY...

AT 344 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHWEST OF CHARLES TOWN...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE CHARLES TOWN...RANSON AND NEERSVILLE.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3937 7770 3921 7768 3923 7792 3932 7793
TIME...MOT...LOC 1944Z 259DEG 11KT 3927 7787

STRONG
Special weather statement, Sep 11, 4:08 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
408 PM EDT SUN SEP 11 2011

MDZ009-VAZ042-053-112045-
MONTGOMERY MD-LOUDOUN VA-FAIRFAX VA-
408 PM EDT SUN SEP 11 2011

...HEAVY RAIN TO AFFECT MONTGOMERY...NORTHEASTERN LOUDOUN AND NORTHERN
FAIRFAX COUNTIES...

AT 404 PM EDT...DOPPLER RADAR INDICATED AN AREA IN THE NORTHWEST
WASHINGTON SUBURBS RECEIVING HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE GREAT FALLS...POTOMAC...NORTH POTOMAC AND
ROCKVILLE.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS. EXPECT A HALF INCH TO AN INCH
OF RAIN WITH THIS STORM.

&&

LAT...LON 3914 7718 3905 7711 3897 7738 3903 7740
TIME...MOT...LOC 2004Z 243DEG 13KT 3901 7734

STRONG
Special weather statement, Sep 11, 4:16 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
416 PM EDT SUN SEP 11 2011

MDZ003-004-VAZ042-WVZ053-112045-
WASHINGTON MD-FREDERICK MD-LOUDOUN VA-JEFFERSON WV-
416 PM EDT SUN SEP 11 2011

...STRONG THUNDERSTORM TO AFFECT WASHINGTON...FREDERICK...LOUDOUN AND
JEFFERSON COUNTIES...

AT 416 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HARPERS FERRY...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE BRUNSWICK AND POINT OF ROCKS.

VERY HEAVY RAIN...WIND GUSTS OF 40 TO 50 MPH...AND SMALL HAIL CAN BE
EXPECTED WITH THIS STORM.

&&

LAT...LON 3941 7750 3928 7746 3926 7777 3935 7779
TIME...MOT...LOC 2016Z 256DEG 14KT 3932 7769

STRONG
Special weather statement, Sep 11, 4:36 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
436 PM EDT SUN SEP 11 2011

MDZ006-011-112100-
NORTHERN BALTIMORE MD-SOUTHERN BALTIMORE MD-
436 PM EDT SUN SEP 11 2011

...STRONG THUNDERSTORM TO AFFECT BALTIMORE COUNTY AND BALTIMORE CITY...

AT 435 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NORTHWEST BALTIMORE CITY MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE ROLAND PARK...HOMELAND...GUILFORD...
TOWSON...WOODRING...MORGAN STATE UNIVERSITY AND PARKVILLE.

VERY HEAVY RAIN...WIND GUSTS OF 40 MPH...AND SMALL HAIL CAN BE
EXPECTED WITH THIS STORM.

&&

LAT...LON 3943 7656 3935 7650 3930 7673 3938 7675
TIME...MOT...LOC 2035Z 249DEG 10KT 3935 7668

STRONG
Special weather statement, Sep 11, 4:43 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
443 PM EDT SUN SEP 11 2011

MDZ010-112130-
HOWARD MD-
443 PM EDT SUN SEP 11 2011

...HEAVY RAIN TO AFFECT THE EASTERN HALF OF HOWARD COUNTY...

AT 440 PM EDT...HEAVY RAIN WAS FALLING OVER THE EASTERN HALF OF HOWARD
COUNTY. WHILE THE STORM SHOULD MOVE OUT WITHING THE NEXT HOUR...EXPECT
PONDING OF WATER ON ROAD AND LOW AREAS.

LOCATIONS IMPACTED INCLUDE ELKRIDGE...FULTON...SCAGGSVILLE...
SIMPSONVILLE...AND COLUMBIA.

&&

LAT...LON 3927 7682 3921 7671 3912 7685 3919 7698
TIME...MOT...LOC 2040Z 241DEG 12KT 3920 7685

STRONG

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 9:03 PM EDTCoastal Flood AdvisoryLWXAnne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's and 1 more13 hr
Sep 11, 4:13 AM EDTFlash Flood WatchLWXAnne Arundel, Baltimore, Calvert, Carroll, Charles, Frederick and 3 more20 hr
Sep 11, 2:48 PM EDTFlash Flood WarningLWXHoward59 min
Sep 11, 2:53 PM EDTSpecial Weather StatementLWXHoward37 min
Sep 11, 3:08 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Howard22 min
Sep 11, 3:24 PM EDTSpecial Weather StatementLWXMontgomery21 min
Sep 11, 3:30 PM EDTSevere Thunderstorm WarningLWXAnne Arundel45 min
Sep 11, 4:08 PM EDTSpecial Weather StatementLWXMontgomery37 min
Sep 11, 4:36 PM EDTSpecial Weather StatementLWXCity of Baltimore24 min
Sep 11, 4:43 PM EDTSpecial Weather StatementLWXHoward47 min
Sep 11, 5:18 PM EDTSpecial Weather StatementLWXCarroll27 min
Sep 11, 5:27 PM EDTSpecial Weather StatementLWXAnne Arundel33 min
Sep 11, 6:56 PM EDTSpecial Weather StatementLWXWashington34 min
Sep 11, 7:41 PM EDTSpecial Weather StatementLWXWashington49 min

Nearby

Flash Flood Warnings in Maryland, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.